Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 2, 2017, 9:36 PM CDT for Custer County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 9:36 PM CDT (02:36 UTC)
- Expired
- Aug 2, 2017, 10:15 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Custer County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
916 WWUS83 KLBF 030236 SPSLBF Special Weather Statement National Weather Service North Platte NE 936 PM CDT WED AUG 2 2017 NEZ038-030315- Custer NE- 936 PM CDT WED AUG 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CUSTER COUNTY UNTIL 1015 PM CDT... At 936 PM CDT, Doppler radar was tracking a strong thunderstorm near Callaway, or 18 miles southwest of Broken Bow, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Oconto around 1005 PM CDT. Other locations impacted by this storm include Lodi. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4121 10001 4129 9988 4105 9947 4105 9985 TIME...MOT...LOC 0236Z 319DEG 16KT 4122 9989 $$ Taylor
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:32 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 2, 7:32 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 732 PM CDT Wed Aug 2 2017 .SYNOPSIS... Issued at 300 PM CDT Wed Aug 2 2017 H5 analysis this morning had closed low pressure over Hudson Bay with a low amplitude trough extending south into the Great Lakes. West of the low, a shortwave trough was located over southern Saskatchewan with a secondary wave located near the Black Hills. West of these features, high pressure was located over northern California and northern Nevada. A ridge extended north into British Columbia. At the surface, low pressure was located over central South Dakota with a cold front extending west into central Wyoming. A stationary front extended southeast of this feature into eastern Nebraska. Skies were mostly cloudy in central Nebraska with partly cloudy skies in the west. Isolated showers with embedded thunderstorms have continued off and on earlier this morning across the sandhills and have continued through the noon hour. Temperatures as of 2 PM CDT ranged from 70 at Ainsworth to 84 at Imperial. && .SHORT TERM...(This evening through Thursday) Issued at 300 PM CDT Wed Aug 2 2017 Tonight through Thursday...Precipitation chances and the threat for severe storms will be the main forecast challenge in the near term. For tonight: A wind shift line will approach the northern Nebraska panhandle around 4 CDT, approaching the eastern panhandle and western sandhills around 7 PM CDT. Cold air advection will lag a couple of hours behind the front. Along the wind shift line, am expecting thunderstorms to develop in the 3 PM CDT to 5 PM CDT time frame in the northwest. As the wind shift line plows into better low level moisture in the central and eastern sandhills, an organized line of convection is expected to develop. At this time, based on where the highest amount of convective potential exists, best directional shear and proximity to the shortwave, locations in the north and northeastern cwa should see the greatest coverage of thunderstorms this evening. Further south and west, shear remains favorable, as well as convective potential to support scattered thunderstorms and will range pops from the 30s in the southwest to around 60 percent in the east and northeastern cwa. Would go higher, but the persistent high and mid level cloudiness today, should diminish convective potential from what the model is depicting. As for the severe threat, would expect the typical wind threat INVOF the front with the best threat for hail across northern and northeastern areas where directional shear is more favorable for super cells and temperatures aloft are coolest. The tornado threat should be small, with the threat more confined to the northeastern forecast area where the latest nam is indicating some favorable low level helicities around 00z. Convection in association with the front should clear the forecast area by the early overnight hours with a secondary area of pcpn possible in the southwestern forecast area. This is in association with a weak disturbance lifting east of the central Rockies. Thursday will be cool behind the front with highs struggling to get out of the middle 70s. .LONG TERM...(Thursday night through Wednesday) Issued at 300 PM CDT Wed Aug 2 2017 Thursday night through Friday...High pressure will build into eastern Nebraska Thursday night. The latest guidance has upper 40s for a large portion of the area. The forecast blender yielded lower 50s for lows Friday night and manually adjusted these temps lower as the guidance has been persistent with upper 40s over the past couple of runs. Southerly winds will increase from west to east Friday as high pressure drops south into eastern Kansas. This will force warmer air northward with temperatures rebounding back into the upper 70s. Friday night through Wednesday...Strong warm air advection aloft will lift across the forecast area Friday night leading to fairly widespread thunderstorms. Additionally, there is a strong low level jet Friday night which noes into nwrn KS and then northern KS overnight. This would favor decent rainfall in the southern half of the forecast area. Beyond Saturday, there will be a continued threat for pcpn, Saturday night, then again Tuesday night as a tandem of strong upper level disturbances tracks from the northern plains into the upper midwest. Temperatures will remain fairly seasonal with highs in the lower to middle 80s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 722 PM CDT Wed Aug 2 2017 Local radar display shows isolated to scattered thunderstorms from southwest NEB into portions of north central NEB, some storms strong to severe. A line of less vigorous thunderstorms exist upstream in far south central SD. Storms will continue across southwest NEB into the mid evening hours. Elsewhere, storms will move into parts of northern NEB, however, these are anticipated to remain low-end with respect to intensity. Skies across northwest NEB into southern Sandhills should remain partly cloudy overnight with clouds sticking around north central NEB tonight. Of which, there is a risk for sub-VFR ceilings across portions of north central NEB through the small hours into early morning tomorrow. Will need to monitor and possible adjust for lower ceilings at the KVTN terminal. Winds will shift and be out of the northwest from late tonight through tomorrow with light breezes expected. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...ET
Hazardous weather outlook, Aug 2, 8:55 PM CDT, 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 855 PM CDT Wed Aug 2 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-040200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 855 PM CDT Wed Aug 2 2017 /755 PM MDT Wed Aug 2 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms will be possible across the Sandhills, southwest Nebraska and north central Nebraska rest of tonight. The threat for strong to severe thunderstorms is low. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms will again be possible this weekend. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Local storm report, Aug 2, 7:57 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL SARBEN 41.16N 101.30W
08/02/2017 M2.00 INCH KEITH NE PUBLIC
VIA SOCIAL MEDIA
&&
SNIVELYLocal storm report, Aug 2, 8:36 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG SARBEN 41.16N 101.30W
08/02/2017 KEITH NE TRAINED SPOTTER
CORN CROP STRIPPED DUE TO WIND AND HAIL
&&
SNIVELYLocal storm report, Aug 2, 8:42 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG W IMPERIAL 40.52N 101.64W
08/02/2017 CHASE NE PUBLIC
LARGE TREE SNAPPED IN HALF.
&&
JGOMEZLocal storm report, Aug 2, 9:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL SARBEN 41.16N 101.30W
08/02/2017 E1.75 INCH KEITH NE FIRE DEPT/RESCUE
RELAYED BY PAXTON FIRE DEPARTMENT, GOLF BALL SIZE HAIL
WITH 40 TO 50 MPH WINDS. UPDATE, THEY ALSO RELAYED DAMAGE
FROM HAIL INCLUDING HOLES IN SIDING AND CRACKED TO BUSTED
WINDSHIELDS.
&&
ETSpecial weather statement, Aug 2, 9:30 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
930 PM CDT WED AUG 2 2017
NEZ027-028-030315-
Loup NE-Garfield NE-
930 PM CDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOUP...SOUTHERN
GARFIELD AND SOUTHWESTERN WHEELER COUNTIES UNTIL 1015 PM CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm near
Calamus Reservoir State Recreation Area, or near Burwell, moving
southeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Burwell around 935 PM CDT.
Other locations impacted by this storm include Nunda Shoal
Campground, Deverre, Homestead Knolls Campground and Virginia Smith
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4174 9919 4189 9931 4196 9917 4182 9876
4174 9876
TIME...MOT...LOC 0229Z 313DEG 30KT 4184 9917
TaylorSpecial weather statement, Aug 2, 9:36 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 936 PM CDT WED AUG 2 2017 NEZ038-030315- Custer NE- 936 PM CDT WED AUG 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CUSTER COUNTY UNTIL 1015 PM CDT... At 936 PM CDT, Doppler radar was tracking a strong thunderstorm near Callaway, or 18 miles southwest of Broken Bow, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Oconto around 1005 PM CDT. Other locations impacted by this storm include Lodi. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4121 10001 4129 9988 4105 9947 4105 9985 TIME...MOT...LOC 0236Z 319DEG 16KT 4122 9989 Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 66 min |
| Aug 2, 7:13 PM CDT | Special Weather Statement | LBF | Chase | 47 min |
| Aug 2, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 54 min |
| Aug 2, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 32 min |
| Aug 2, 9:30 PM CDT | Special Weather Statement | LBF | Garfield | 45 min |
| Aug 2, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Aug 2, 9:56 PM CDT | Special Weather Statement | LBF | Frontier | 49 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.